Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 3, 2008, 9:22 AM CST for 8 counties in Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 9:22 AM CST (15:22 UTC)
- Expired
- Mar 3, 2008, 10:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 031522 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 922 AM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... TXZ248>257-031815- /O.NEW.KBRO.WI.Y.0010.080303T1522Z-080304T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 922 AM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG COLD FRONT WILL PASS THROUGH DEEP SOUTH TEXAS DURING THE MORNING HOURS OF TODAY. NORTHWEST TO NORTH WINDS OF 30 TO 35 MILES PER HOUR WITH HIGHER GUSTS WILL QUICKLY DEVELOP IN THE WAKE OF THE COLD FRONT...AND PERSIST THROUGH THE LATE AFTERNOON HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. RESIDENTS ARE ADVISED TO SECURE ALL LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN FURNITURE...THAT ARE EASILY MOVED BY STRONG WINDS. MOTORISTS OF HIGH PROFILE VEHICLES...SUCH AS VANS...RECREATIONAL VEHICLES...AND TRACTOR TRAILERS...WILL FIND DRIVING DIFFICULT ALONG EAST TO WEST AND WEST TO EAST ORIENTED ROADS AND HIGHWAYS. $$ TOMASELLI
2 follow-up statements
000 WWUS74 KBRO 032345 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 PM CST MON MAR 3 2008 ...WIND ADVISORY EXTENDED UNTIL 10 PM CST ... TXZ248>257-040400- /O.EXT.KBRO.WI.Y.0010.000000T0000Z-080304T0400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 545 PM CST MON MAR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS. WIND SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS WINDS WILL BEGIN TO DECREASE AFTER SUNSET HOWEVER FUNNELING THROUGH THE RIO GRANDE VALLEY WILL PROLONG HIGHER WINDS ALONG THE HIGHWAY 83/77 CORRIDOR. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. RESIDENTS ARE ADVISED TO SECURE ALL LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN FURNITURE...THAT ARE EASILY MOVED BY STRONG WINDS. MOTORISTS OF HIGH PROFILE VEHICLES...SUCH AS VANS...RECREATIONAL VEHICLES...AND TRACTOR TRAILERS...WILL FIND DRIVING DIFFICULT ALONG EAST TO WEST AND WEST TO EAST ORIENTED ROADS AND HIGHWAYS. $$
000 WWUS74 KBRO 040411 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1011 PM CST MON MAR 3 2008 TXZ248>257-040515- /O.EXP.KBRO.WI.Y.0010.000000T0000Z-080304T0400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1011 PM CST MON MAR 3 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR DEEP SOUTH TEXAS IS NO LONGER IN EFFECT. NORTHWEST WINDS HAVE DECREASED...AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 8:27 PM CST, 12 hours 55 minutes earlier.
Area forecast discussion, Mar 2, 8:27 PM CST, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
827 PM CST SUN MAR 2 2008
.DISCUSSION...BREEZY NIGHT IN STORE FOR MUCH OF THE RIO GRANDE VALLEY
AS EVENING SOUNDING SHOWS WINDS BETWEEN 500 TO 3000 FEET RANGING
FROM 40 TO 60 MPH. LOW LEVEL WINDS ARE FUELING STORMS OVER THE
NORTH CENTRAL TEXAS TONIGHT BUT NO THUNDERSTORMS ARE EXPECTED
ANYWHERE CLOSE TO DEEP SOUTH TEXAS. THE WINDS WILL ONLY KEEP
TEMPERATURES VERY MILD OVERNIGHT WITH LOWS 10 TO 15 DEGREES ABOVE
NORMAL. ADJUSTED THE TIMING OF THE TOMORROWS COLD FRONT FOLLOWING
A SLOWER GFS TREND. AS THE FRONT MOVES THROUGH THE WESTERN HALF OF
THE CWA EARLY IN THE AFTERNOON STRONG NORTHWEST WINDS WILL USHER
IN LOWER DEWPOINTS WHICH WILL RESULT IN VERY LOW HUMIDITY. HAVE
ISSUED A RED FLAG WARNING FOR THE WESTERN AND CENTRAL ZONES
AND A FIRE WEATHER WATCH FOR THE COASTAL COUNTIES. THE LATTER DUE
TO THE UNCERTAINTY OF WHEN THE LOWER HUMIDITIES AND STRONGER
WINDS WILL MOVE MOVE ACROSS THE EAST. WINDS ARE EXPECTED TO
REMAIN STRONG THROUGH THE EVENING SO WILL EXTEND THE FIRE WARNINGS
AND WATCH UNTIL 10 PM MONDAY NIGHT. LATER SHIFTS WILL MONITOR FOR
UPDATES. LOWERED MINIMUM TEMPERATURES FOR MONDAY AND TUESDAY NIGHT
DUE TO LOWER DEWPOINTS AND A SLOWER RETURN FLOW. NO OTHER CHANGES
MADE. OUTLOOK FOR NEXT THURSDAY AND FRIDAY. MIGHT NEED TO LOWER
MAX AND MIN TEMPERATURES WITH MODEL SUGGESTIONS AND DISCUSSIONS
WITH SURROUNDING OFFICES INDICATING AN EVEN STRONG SHOT OF COOL
AIR PLUNGING SOUTH THROUGH THE CENTRAL AND SOUTHERN PLAINS.
&&
.AVIATION...WINDS WILL REMAIN 20 TO 25 KTS OVERNIGHT AS LOW LEVEL
JET SCREAMS OVERHEAD AND DECOUPLING SLOW TO DEVELOP IF AT ALL.
WINDS NEAR 45 TO 55 KTS JUST OFF THE SURFACE AND HAVE INDICATED LLWS
IN TAFS. DAYTIME GUSTS SHOULD EASE OFF A BIT OVERNIGHT AND EXPECT
ONLY PATCHY MVFR CIGS. EXPECT SCT CLOUDS MONDAY AHEAD OF FRONT AND
VFR CONDITIONS AFTER FRONTAL PASSAGE.
.FIRE WEATHER...COLD FRONT TO MOVE THROUGH THE WESTERN TWO THIRDS
OF DEEP SOUTH TEXAS MONDAY AFTERNOON REACHING THE COASTAL COUNTIES
LATE IN THE AFTERNOON OR EARLY EVENING. A RED FLAG WARNING HAS
BEEN ISSUED FOR THE WESTERN COUNTIES WITH THE COASTAL COUNTIES TO
BE UNDER A FIRE WEATHER WATCH MONDAY. STRONG WINDS ARE EXPECTED
TO PERSIST WELL INTO THE EVENING WITH LITTLE RELATIVE HUMIDITY
RECOVER THROUGH THE NIGHT.
&&
.MARINE...MARINE CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH
MONDAY NIGHT. STRONG SOUTHERLY WINDS TONIGHT AND MONDAY WILL KEEP
WINDS 20 TO 35 KTS WITH HIGHER GUSTS AND SEAS 10-14 FEET IN THE
OFFSHORE WATERS. CONDITIONS ON BAY WILL BE CHOPPY TO ROUGH. A
STRONG COLD FRONT WILL ENTER THE COASTAL WATERS EARLY MONDAY
AFTERNOON REACHING BROWNSVILLE AND THE SOUTHEASTERN EXTENT OF THE
COASTAL ZONES BY 00Z. GALE CONDITIONS ARE EXPECTED IN THE OFFSHORE
ZONES FOR 6 TO 8 HOURS BEHIND THE COLD FRONT. WINDS WILL DECREASE
AND SEAS SUBSIDE ON TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 72 83 46 70 / 10 10 0 0
BROWNSVILLE 72 86 49 73 / 10 10 0 0
HARLINGEN 72 91 46 77 / 10 10 0 0
MCALLEN 72 90 46 79 / 10 10 0 0
RIO GRANDE CITY 69 86 45 79 / 10 10 0 0
SOUTH PADRE ISLAND 72 76 49 69 / 10 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM TO 10 PM CST MONDAY FOR TXZ248>250-
252-253.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR TXZ251-254>257.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST MONDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST MONDAY FOR GMZ150-155-170-
175.
GALE WATCH FOR GMZ150-155-170-175 00Z TUESDAY THROUGH 12Z
TUESDAY.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/51Hazardous weather outlook, Mar 3, 8:35 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 835 AM CST MON MAR 3 2008 TXZ248>257-041115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 835 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT STRONG SOUTH TO SOUTHEAST WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS THIS MORNING FROM 25 TO 35 MPH. A COLD FRONT WILL THEN MOVE THROUGH DEEP SOUTH TEXAS AROUND MIDDAY...SWITCHING THE WINDS TO THE NORTHWEST AT 25 TO 35 MILES PER HOUR WITH SOME HIGH GUSTS POSSIBLE. THIS COMBINED WITH MUCH DRIER AIR BEHIND THE FRONT WILL BRING A CRITICAL FIRE WEATHER DANGER TO THE REGION. A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 10PM. A WIND ADVISORY IS ALSO IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXTREME TO CRITICAL FIRE WEATHER DANGER CONTINUES FOR DEEP SOUTH TEXAS WITH GUSTY WINDS AND LOWER HUMIDITY...ESPECIALLY ON THURSDAY IN THE WAKE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-041115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 835 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT A COLD FRONT WILL SWEEP THROUGH THE LOWER TEXAS COASTAL WATERS EARLY THIS AFTERNOON...BRINGING GUSTY NORTH WINDS AND INCREASED SWELLS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE...WHILE A GALE WARNING IS IN EFFECT FOR THE GULF WATERS. BOTH THE SMALL CRAFT ADVISORY AND GALE WARNING ARE IN EFFECT UNTIL 6 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES ARE AGAIN EXPECTED ON WEDNESDAY IN ADVANCE OF THE NEXT COLD FRONT...AND THURSDAY BEHIND THIS COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:04 PM CST | Fire Weather Watch | BRO | Cameron, Kenedy, Willacy | 6 hr |
| Mar 2, 9:04 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.